Mississippi, 2002

Damaging Wind in Mississippi, June 13, 2002

June 13, 2002 · NWS MEG · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 13, 1:40 PM CST, 5 minutes earlier.

Area forecast discussion, Jun 13, 1:40 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
240 PM CDT THU JUN 13 2002

AREA OF THUNDERSTORMS HAS DEVELOPED EARLY THIS AFTERNOON ACROSS THE
SOUTHERN PART OF THE FORECAST AREA. ADDITIONAL SCATTERED
THUNDERSTORMS WILL DEVELOP TONIGHT AS COLD FRONT APPROACHES THE
REGION. FRONT WILL BE IN NORTH MISSISSIPPI FRIDAY MORNING SO THERE
WILL BE A FEW STORMS IN THE REGION FRIDAY MORNING. A DRY AND COOLER
WEEKEND IN STORE BEFORE NEXT CHANCE OF RAIN SUNDAY NIGHT INTO MONDAY.

PRELIMINARY NUMBERS
MEM 70/83/63/84/66 320
MKL 66/81/57/82/60 220
JBR 67/82/60/84/63 220
TUP 70/83/60/84/64 430

.MEG...NONE.

In the hours before

Special weather statement, Jun 13, 9:08 AM CST, 4 hours 37 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-132100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1008 AM CDT THU JUN 13 2002

THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST
ARKANSAS AND THE MISSOURI BOOTHEEL.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS THE ENTIRE AREA.

THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND TONIGHT AS THE
ATMOSPHERE WILL BE MOIST AND UNSTABLE AHEAD OF AN APPROACHING COLD
FRONT. A FEW STORMS MAY BECOME SEVERE AT TIMES.

THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING
STRAIGHT-LINE WINDS. SEVERE WEATHER WILL BE MOST LIKELY DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. MONITOR
NOAA WEATHER RADIO...COMMERCIAL RADIO...LOCAL TELEVISION AND CABLE
TELEVISION OUTLETS FOR THE LATEST FORECASTS AND INFORMATION.

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/MEG.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Alcorn

When
June 13, 1:45 PM CST to 1:50 PM CST
Where
Alcorn County, 1 mi S of Corinth
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
34.917, -88.517

A barn had its roof blown off.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303182.